Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Serostim - stiff hands
May 4, 2002

I did a two week doses of serostim 6mg (3mg per day). I did put on 10 12 lbs however ever since I have had stiff hand in the morning. I have found little info on Serostim and its side effects. I had hoped that would be temporary but I did Serostim 3 months ago and Im still have stiff hands in the morning. My doctors recently told me to try taking some amino acids. I have not done this as of yet but I will to try. Any thoughts or ideas?

Response from Dr. Henry

Carpal tunnel syndrome due to swelling in the wrist is fairly common with Serostim. Swelling and bone pain are also fairly common. In my experience that usually improves after the drug is stopped. I am not sure what you mean my stiff hands. If that means numb/tingling/weak/and stiff then that could very well be carpal tunnel syndrome. Carpal tunnel syndrome is exacerbated by a wide variety of conditions. Often wearing splints at night to maintain the wrist in an optimal position helps. I am unaware of any published data that is convincing regarding the benefit of specific amino acids/proteins for that or reversing Serostim side effects. Have you seen a neurologist or rheumatologist for your hand complaints? KH



Previous
sustiva and facial lipodystrophy
Next
SKIN RASH/ ARMS-LEGS thinning

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement